Alert archive / California / Wind Advisories in 2022

Wind Advisory 54, NWS San Diego, CA

November 27, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 27, 2022, 1:28 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 28, 2022, 12:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2022, 1:28 PM PST (21:28 UTC)
In effect from
Nov 28, 2022, 12:00 PM PST
Expired
Nov 29, 2022, 8:00 AM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WWUS76 KSGX 272128
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
128 PM PST Sun Nov 27 2022

CAZ055-056-058-061-062-065-280530-
/O.NEW.KSGX.WI.Y.0054.221128T1800Z-221129T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
128 PM PST Sun Nov 27 2022

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 AM PST
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected.
  Highest winds expected on the desert mountain slopes. 

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Coachella Valley, San 
  Diego County Deserts and San Gorgonio Pass Near Banning.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-280530-
/O.NEW.KSGX.WI.Y.0054.221128T1800Z-221129T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
128 PM PST Sun Nov 27 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
5 follow-up statements
160 
WWUS76 KSGX 280526
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
926 PM PST Sun Nov 27 2022

CAZ055-056-058-061-062-065-281330-
/O.CON.KSGX.WI.Y.0054.221128T1800Z-221129T1500Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
and Borrego Springs
926 PM PST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM PST
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  expected. Highest winds expected on the desert mountain slopes.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Coachella Valley, San 
  Diego County Deserts and San Gorgonio Pass Near Banning.

* WHEN...From 10 AM Monday to 7 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-281330-
/O.CON.KSGX.WI.Y.0054.221128T1800Z-221129T0600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
926 PM PST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
120 
WWUS76 KSGX 281052
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
252 AM PST Mon Nov 28 2022

CAZ055-060-282300-
/O.EXT.KSGX.WI.Y.0054.221128T2000Z-221129T0800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
252 AM PST Mon Nov 28 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph
  expected. Strongest winds along the desert slopes of the
  mountains into adjacent desert areas.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From noon today to midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-282300-
/O.EXT.KSGX.WI.Y.0054.221128T2000Z-221129T1600Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
252 AM PST Mon Nov 28 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 AM PST
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.
  Strongest winds along the desert slopes of the mountains into
  adjacent desert areas and in the northern Coachella Valley below
  the San Gorgonio Pass..

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From noon today to 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
091 
WWUS76 KSGX 282122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
122 PM PST Mon Nov 28 2022

CAZ055-060-290530-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T0800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
122 PM PST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph 
  expected. Strongest winds along the desert slopes of the 
  mountains into adjacent desert areas.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Through midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-290530-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
122 PM PST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. 
  Strongest winds along the desert slopes of the mountains into 
  adjacent desert areas and in the northern Coachella Valley 
  below the San Gorgonio Pass.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...Through 8 AM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
169 
WWUS76 KSGX 290300
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
700 PM PST Mon Nov 28 2022

CAZ055-060-290800-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T0800Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
700 PM PST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph 
  expected. Strongest winds along the desert slopes of the 
  mountains into adjacent desert areas.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

CAZ056-058-061-062-065-291100-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
700 PM PST Mon Nov 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. 
  Strongest winds along the desert slopes of the mountains into 
  adjacent desert areas and in the northern Coachella Valley 
  below the San Gorgonio Pass.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
118 
WWUS76 KSGX 291101
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
301 AM PST Tue Nov 29 2022

CAZ056-058-061-062-065-291600-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-221129T1600Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
301 AM PST Tue Nov 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:18 AM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 27, 9:18 AM PST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
918 AM PST Sun Nov 27 2022

.SYNOPSIS...
A seasonable Sunday is in store today, with mostly clear skies and
near normal temperatures. A low pressure system will push into the
Great Basin over the next couple of days, bringing cooler
temperatures, windier conditions, and a small chance for showers
Monday and Tuesday. Gusty west winds will occur on the desert
mountain slopes and into the deserts Monday afternoon through
Tuesday morning, with peak gusts 50 to 60 mph on the desert
slopes. Cooler than normal conditions will persist all of this
week. There is the potential for a storm system to bring rain and
mountain snow to SoCal sometime late this week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 AM, satellite imagery showed patchy low clouds over the
coastal waters, with mostly clear skies elsewhere. Some patchy
low clouds formed overnight, and even tried to make it into
Oceanside and Carlsbad, but were quickly pushed out to sea as weak
easterly drainage flow developed. Marine layer clouds should be
more widespread tonight into Monday as heights fall and onshore
flow increases today.

A sunny Sunday is in store for SoCal, with high temperatures
overall near to slightly above normal for this time of year. Enjoy
these seasonal temperatures while they last, as we are in for a
cool upcoming week.

The low pressure system currently situated over the Pacific
Northwest will begin to drop south into the Great Basin over the
next couple of days. This will bring cooler and windier conditions
to Southern California Monday and Tuesday. We may even see some
light showers Monday night into Tuesday, though little to no
accumulation is expected. Westerly winds will begin to increase
Monday afternoon over the mountains and deserts, and will be quite
strong over the desert mountain slopes. Peak gusts will range
from 30-40 mph in the deserts, and 50-60 mph on the desert
mountain slopes. Some higher gusts in excess of 60 mph will be
possible in the windy I-8 corridor and through and below the San
Gorgonio Pass. Wind Advisories will likely be issued today with
the afternoon forecast package.

Temperatures will drop by several degrees on Monday, with many
lower elevations only reaching daytime highs in the low 60s, and
higher mountain elevations staying in the 40s. Similar
temperatures will be observed on Tuesday. A brief shot of offshore
flow Tuesday night into Wednesday may warm up temperatures
slightly on Wednesday, but still remaining several degrees below
normal for this time of year.

Models and ensembles have been consistently showing a storm
setting up over the West Coast sometime towards the end of this
week, so confidence is growing in an unsettled pattern developing
over California. However, the timing and potential impact to
SoCal remains uncertain. EC ensembles have the storm moving a bit
quicker, arriving to SoCal Thursday night, while the GFS
ensembles have a slower onset, not arriving until Friday night or
early Saturday. Ensembles have converged quite a bit on the
potential rainfall amounts, with most ensembles members showing
light to moderate precipitation over SoCal, and hardly any members
showing higher and more bullish rainfall amounts. For now, count
on cooler temperatures late this week into next weekend, windier
conditions, and potentially some rain and mountain snow at times.
We will keep an eye on the trends and hopefully be able to nail
down some more details in the coming days.

Our pattern looks to remain unsettled beyond next weekend, as the
winter storm door remains open for low pressure systems to continue
to develop over the Pacific Northwest and drop south into
California.

&&

.AVIATION...
271630Z...Mostly clear skies through the afternoon. Low clouds and
localized fog expected tonight. Cloud coverage may be patchy
initially but will become more widespread into Mon AM. Bases may
initially come in around 700 ft MSL starting at 02Z Mon, but are
expected to rise to over 1000 ft MSL around 10Z Mon. Fog reducing
vis to 2-4SM will be mostly confined to the foothills and higher
coastal terrain Mon AM. Low confidence in complete clearing Mon,
especially along the coast. Any vis restrictions that develop should
improve by 17Z Mon.

&&

.MARINE...
Patchy fog and low clouds expected over the coastal waters into
Sunday morning. Monday evening into Tuesday, Gusty west-northwest
winds up to 30 kts and choppy seas over the outer coastal waters are
to be expected, with conditions hazardous for small craft. Strongest
winds and highest seas will be in the outer coastal waters near San
Clemente Island.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Connolly
AVIATION/MARINE...CO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 1:00 PM PSTSmall Craft AdvisorySGX43 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.